zbMATH — the first resource for mathematics

Recovering singularities of a potential from singularities of scattering data. (English) Zbl 0790.35112
The authors consider recovery of a compactly supported potential \(q\) on \(\mathbb{R}^ n\), \(n\geq 3\), of the Schrödinger equation \(-\Delta+q\) from the backscattering data \(A(\omega, -\omega,\lambda)\), \(\omega\in S^{n- 1}\), \(\lambda\in\mathbb{R}\), where \(A\) is the scattering amplitude (far field pattern) of this Schrödinger operator.
Recently G. Eskin and J. Ralston [Commun. Math. Phys. 124, No. 2, 169-215 (1989; Zbl 0706.35136)] proved that the map from \(q\) to the backscattering data is a locally invertible for generic (“almost all”) \(q\), however still there is no global uniqueness result for \(q\). By using the associated wave equation and microlocal analysis the authors prove uniqueness of recovery of a smooth surface \(S\) and normal jumps of \(q\) and its derivatives across \(S\).
Reviewer: V.Isakov (Wichita)

35R30 Inverse problems for PDEs
35P25 Scattering theory for PDEs
81U40 Inverse scattering problems in quantum theory
Full Text: DOI
[1] [BLM] Bayliss, A., Lin, Y., Morawetz, C.: Scattering by a potential using hyperbolic methods. Math. Comp.52, 321–338 (1989) · Zbl 0692.65068 · doi:10.1090/S0025-5718-1989-0958869-1
[2] [BC] Beals, R., Coifman, R.: Multidimensional inverse scattering and nonlinear PDE. Proc. Symp. Pure Math.43, 45–70 (1985)
[3] [DG] Duistermaat, J.J., Guillemin, V.: The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math.29, 39–79 (1975) · Zbl 0307.35071 · doi:10.1007/BF01405172
[4] [DH] Duistermaat, J.J., Hörmander, L.: Fourier integral operators, II. Acta. Math.128, 183–269 (1972) · Zbl 0232.47055 · doi:10.1007/BF02392165
[5] [ER] Eskin, G., Ralston, J.: The inverse backscattering problem in three dimensions. Commun. Math. Phys.124, 169–215 (1989) · Zbl 0706.35136 · doi:10.1007/BF01219194
[6] [GU] Greenleaf, A., Uhlmann, G.: Estimates for singular Radon transforms and pseudodifferential operators with singular symbols. J. Funct. Anal.89, 202–232 (1990) · Zbl 0717.44001 · doi:10.1016/0022-1236(90)90011-9
[7] [GuU] Guillemin, V., Uhlmann, G.: Oscillatory integrals with singular symbols. Duke Math. J.48, 251–267 (1981) · Zbl 0462.58030 · doi:10.1215/S0012-7094-81-04814-6
[8] [HN] Henkin, G., Novikov, R.: A multidimensional inverse problem in quantum and acoustic scattering. Inverse Prob.4, 103–121 (1988) · Zbl 0697.35108 · doi:10.1088/0266-5611/4/1/011
[9] [Hö] Hörmander, L.: Fourier integral operators, I. Acta Math.127, 79–183 (1971) · Zbl 0212.46601 · doi:10.1007/BF02392052
[10] [LP] Lax, P., Phillips, R.: Scattering Theory. Revised Edition. New York, London: Academic Press 1989
[11] [MU1] Melrose, R., Uhlmann, G.: Lagrangian intersection and the Cauchy problem. Comm. Pure Appl. Math.32, 482–512
[12] [MU2] Melrose, R., Uhlmann, G.: Introduction to Microlocal Analysis with Applications to Scattering Theory. Book in preparation
[13] [N] Nachman, A.: Inverse Scattering at fixed energy. Proc. Int. Cong. Math. Phys. Leipzig, 1991 (to appear) · Zbl 0947.81562
[14] [No] Novikov, R.: Multidimensional inverse spectral problem for the equation -\(\Delta\)\(\psi\)+(V(x)-Eu(x))\(\psi\)=0. Funct. Anal. Appl.22, 263–272 (1988) · Zbl 0689.35098 · doi:10.1007/BF01077418
[15] [Pe] Petkov, V.: Scattering theory for hyperbolic operators. Amsterdam: North-Holland 1989 · Zbl 0687.35067
[16] [P] Phillips, R.: Scattering theory for the wave equation with a short range potential. Indiana Univ. Math. J.31, 609–639 (1982) · Zbl 0489.35066 · doi:10.1512/iumj.1982.31.31045
[17] [PäS] Päivärinta, L., Somersalo, E.: Inversion of discontinuities for the Schrödinger operator in three dimensions. SIAM J. Math. Anal.22, 480–499 (1991) · Zbl 0731.35095 · doi:10.1137/0522031
[18] [Pi] Piriou, A.: Calcul symbolique non lineare pour une onde conormale simple. Ann. Inst. Four.38, 173–188 (1988) · Zbl 0646.35012
[19] [Pr] Prosser, R.J.: Formal solutions of inverse scattering problems, III and IV. J. Math. Phys.21, 2648–2653 (1980) and23, 2127–2130 (1982) · Zbl 0446.35077 · doi:10.1063/1.524379
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.